Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: ?
Life Threatening? No
Write-up: Pt. had (what we think) a small seizure on Thursday, March 18th and then again on Saturday, March 20th. On Sunday, March 21st, 911 had to be called as his seizure did not end. He had a grand male. He was seizing for several hours. At the time this was all occurring he has been on anti seizure meds for a few years Divalproex 1000 mg am and 1000 mgs pm daily). He passed 1 week later, March 28 at approx 6:45pm at the Clinic. I am unable to get any information on his medical report for that week. Statement from his Nurologists is on second page. Additional information for Item 18: Statement: 47 year old gentleman who passed away on March 28 from aspiration pneumonia secondary to status epilepticus and on a history of multiple sclerosis / additional leukoencephalopathy of unknown etiology (both treated with rituximab), prior seizures (on valproic acid) and pulmonary embolism (on apixaban). The key reason for reaching out is in light of the announcement about the side effects of the Johnson & Johnson vaccine specifically cerebral venous sinus thrombosis. While he had a known history of seizures, he had no clear trigger for these seizures; including that his valproic acid level was therapeutic (83.0 mcg/mL) at time of presentation. He had, however, received the Johnson & Johnson vaccine on March 12 before having what in hindsight appeared to be repeated seizures between March 18-21; he had a more significant one on March 21 that hospitalized him. This time frame appears consistent with the reported cases of central venous sinus thrombosis associated with the Johnson & Johnson vaccine. Equally, he was taking apixaban at that point in time and his PLT (173) / INR (1.1) / PTT (36.6) at time of presentation were all normal and stable. He did have an elevated ProBNP (552.0) at presentation; nasopharyngeal swab was negative for COVID / Influenza A/B / RSV and non-contrast head CT did not show any clear new abnormalities. His only D-dimer was obtained on March 23 and was 226. He did not have a CT angiogram or venogram. Overall the link between the vaccine and pt. seizures is not definite. At the same time, the similarity with the reported cases has led to me wanting to report it in case of the possible link. If you require further information then please don''t hesitate to email me Pt. med list at the time of this incident Modifinil - 100 mg/1per day/AM Sertraline - 100 mg/1per day/AM Vitamin D3 - 50 mg/1per day/AM Divalproex - 500 mg/2per day/AM Eliquis - 5 mg/1per day/AM Furoseminde - 20 mg/1per day/AM Metroprolol - 100 mg/1per day/AM Lisinopril - 10 mg/1per day/AM Divalproex - 500 mg/2per day/PM Eliquis - 5 mg/1per day/PM Metroprolol - 100 mg/1per day/PM Melatonin - 5 mg/1per day/PM Quetiapine - 50 mg/3per day/PM
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166